MAUDE Adverse Event Report: 3M HEALTH CARE NEXCARE(TM) WATERPROOF BANDAGES; TAPE AND BANDAGE, ADHESIVE

3M HEALTH CARE NEXCARE(TM) WATERPROOF BANDAGES; TAPE AND BANDAGE, ADHESIVE
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Abrasion (1689)
Date of Event 04/03/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product shelf life is 5 years from the date of manufacture.The product was returned by the consumer and analyzed.Bandage samples and primary carton were received.A visual inspection of the returned samples found no notable foreign matter, defects, or damage to bandages or cold seal packaging.The complaint history was reviewed for the past 24 months for product global sales code (sxj) and defined failure code.No trends were observed.A search of complaints for the reported product lot number 18289m found no additional complaints with the reported 3m global sales code and lot number combination.3m will continue to monitor.
 
Event or Problem Description
A female consumer (age not specified) applied the referenced bandages to cover two small wounds on her right hand between her wrist and fingers.Prior to application, the consumer washed her hands with antibacterial soap and allowed them to dry.The consumer also applied a smaller sized referenced bandage over a small wound on her left hand.The bandages were applied on (b)(6) 2019 and worn for approximately 5-6 hours.The consumer reported the bandages were difficult to remove.The consumer repeatedly pulled the bandage corners up to remove.During removal, the consumer alleged the bandages removed three large spots of skin on her right hand.She reported the spots occurred at the bandage adhesive location.During the removal of the smaller bandage, the consumer alleged one skin area on her left hand was removed.She reported the affected areas looked raw and bled.The consumer cleaned the affected areas and applied manual pressure to stop the bleeding.The consumer reported she is a diabetic and visited her doctor on (b)(6) 2019, due to the affected areas starting to look red.The doctor prescribed an unspecified antimicrobial cream and an antibiotic, cephalexin 500mg.On (b)(6) 2019, the consumer reported the affected areas were still a little red, however, drying up.

Brand Name
NEXCARE(TM) WATERPROOF BANDAGES
Common Device Name
TAPE AND BANDAGE, ADHESIVE
Manufacturer (Section D)
3M HEALTH CARE
2510 conway avenue
st. paul MN 55144
MDR Report Key8565714
Report Number2110898-2019-00058
Device Sequence Number3020164
Product Code KGX
UDI-Device Identifier00051131199354
UDI-Public00051131199354
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/30/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Device Expiration Date10/16/2023
Device Model NumberN/A
Device Catalogue Number588-20PB
Device Lot Number18289M
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/24/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/05/2019
Initial Report FDA Received Date04/30/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age51 YR